Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 58, NWS Milwaukee, WI

June 30, 2014

NWS Milwaukee, WI issued this small craft advisory at Jun 30, 2014, 2:45 PM CDT. It took effect at Jul 1, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 2:45 PM CDT (19:45 UTC)
In effect from
Jul 1, 2014, 10:00 AM CDT
Expired
Jul 1, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 10:25 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 30, 10:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT MON JUN 30 2014

.UPDATE...

A LOT OF CLOUDS OUT THERE RIGHT NOW...BUT UPSTREAM SATELLITE
SHOWS THAT THERE SHOULD BE SOME SUNSHINE LATE MORNING AND INTO THE
AFTERNOON. THIS SHOULD PROVIDE ENOUGH HEATING TO RECOVER THE
ATMOSPHERE AFTER THE EVENT LAST NIGHT. THUS STILL EXPECTING A GOOD
CHANCE FOR ANOTHER ROUND OF SEVERE STORMS LATE AFTERNOON AND INTO
THE EVENING. MAIN CONCERN RIGHT NOW IS THE TIMING...AS MODELS ARE
GENERALLY VARYING BY ABOUT 3 HOURS. THE LATER MODELS HAVE THE
STORMS JUST ENTERING THE WEST BY ABOUT 7PM...WITH THE EARLIER
MODELS BRINGING THEM INTO THE WEST BETWEEN 4 AND 5 PM. WILL
EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME IN AND ADJUST
FORECAST TIMING AS NEEDED.

THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE
OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED
TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN
EARLY DISCRETE SUPERCELLS.

&&

.AVIATION/18Z TAFS/...

STILL EXPECTING A GOOD CHANCE FOR ANOTHER ROUND OF SEVERE STORMS
LATE AFTERNOON AND INTO THE EVENING. MAIN CONCERN RIGHT NOW IS THE
TIMING...AS MODELS ARE GENERALLY VARYING BY ABOUT 3 HOURS. THE
LATER MODELS HAVE THE STORMS JUST ENTERING THE WEST BY ABOUT
7PM...WITH THE EARLIER MODELS BRINGING THEM INTO THE WEST BETWEEN
4 AND 5 PM. WILL EVALUATE NEWER MESOSCALE MODEL RUNS AS THEY COME
IN AND ADJUST FORECAST TIMING AS NEEDED.

THE BULK OF SIMULATED MODEL REFLECTIVITIES SUGGEST A BOWING LINE
OF STORMS...LIKELY WITH STRONG WINDS AND POSSIBLE EMBEDDED
TORNADOES. SOME LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY IN
EARLY DISCRETE SUPERCELLS. LOWER CIGS AND VSBYS LIKELY WITHIN
MODERATE TO HEAVY RAINFALL.

LOOKS QUIET AFTER THE STORMS MOVE OUT LATE EVENING UNTIL A CHANCE
FOR SHOWERS AND STORMS RETURNS TUESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 536 AM CDT MON JUN 30 2014/

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

AS AN UPPER TROUGH MOVES FROM MT TO MN TODAY...A SHORTWAVE TROUGH
OVER THE CENTRAL HIGH PLAINS LIFTS NEWD AHEAD OF IT INTO SRN WI. A
WAVE OF LOW PRESSURE WILL ACCOMPANY IT ALONG WITH A WELL DEVELOPED
SLY LOW LEVEL JET STREAM. THE WARM ADVECTION AHEAD OF THESE FEATURES
IS MAINTAINING SHOWERS AND TSTORMS OVER IOWA AND POINTS WEST. THE
WRN CWA MAY SEE ISOLD TO SCT TSTORMS AT TIMES DUE TO THE UPSTREAM
ACTIVITY.

THE MAIN CLUSTER OF STORMS HOWEVER IS EXPECTED LATE THIS
AFTERNOON AND EVENING AS THE WAVE OF LOW PRESSURE ARRIVES. STRONG
DEEP LAYER SHEAR AND LOW LEVEL SRH IS SUPPORTIVE OF A SEVERE MCS
THAT WILL LIKELY HAVE SUPERCELLS EMBEDDED WITHIN IT. WIDESPREAD
DAMAGING WINDS AND TORNADOES IS THE BIGGEST CONCERN. SOME
UNCERTAINTY HOWEVER WITH CAPE VALUES AS CONTINUED CONVECTION TO THE
WEST MAY MAINTAIN A CLOUD COVER OVER SRN WI THROUGHOUT THE DAY. THE
DYNAMICS SHOULD STILL BE STRONG ENOUGH FOR SEVERE CONVECTION EVEN IF
THE CAPE IS SOMEWHAT MARGINAL.

SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.

SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH BRINGING 500 MB
SHORTWAVE TROUGH SOUTHEAST TOWARD THE AREA TUESDAY...THEN ACROSS
THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. SECONDARY VORTICITY
MAXIMUM PUSHES THROUGH THE AREA LATER ON WEDNESDAY.

AREA FORECAST SOUNDINGS SHOWING ENOUGH LOW LEVEL MOISTURE TO
CONTINUE CHANCES FOR SHOWERS TUESDAY INTO TUESDAY EVENING...AND
AGAIN WEDNESDAY INTO WEDNESDAY EVENING. KEPT SMALL CHANCES FOR
THUNDER TUESDAY AFTERNOON...WITH SOUNDINGS SHOWING WEAK
INSTABILITY...MORE SO ON NAM THAN GFS.

THIS PERIOD WILL EXPERIENCE STEADY COLD AIR ADVECTION...WHICH
SHOULD STEADILY BRING COOLER AND LESS HUMID CONDITIONS ACROSS THE
AREA. HIGHS IN THE UPPER 70S TUESDAY...WITH GUSTY WEST WINDS...WILL
DROP TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS
HIGH.

ECMWF/GFS MODELS ARE IN GOOD AGREEMENT WITH THE 500 MB SHORTWAVE
TROUGH MOVING TO THE EAST...WITH NORTHWEST FLOW INTO THE WEEKEND.
SURFACE HIGH PRESSURE SLOWLY SLIDES SOUTHEAST ACROSS THE REGION
THURSDAY INTO INDEPENDENCE DAY AND FRIDAY NIGHT. THIS FEATURE WILL
BRING QUIET WEATHER...WITH RELATIVELY COOL TEMPERATURES. ONSHORE
WINDS WILL KEEP TEMPERATURES COOLEST NEAR LAKE MICHIGAN. LOOKS
LIKE NICE WEATHER FOR ANY OUTDOOR ACTIVITIES ON JULY 3 AND 4.

BROUGHT BACK MAINLY SMALL CHANCES FOR SHOWERS AND STORMS SATURDAY
INTO SUNDAY...AS WARM AIR ADVECTION KICKS IN ACROSS THE REGION.
MODELS SHOW DIFFERING SOLUTIONS WITH WARM FRONTAL POSITIONS AND
500 MB SHORTWAVE TROUGH PROGRESSION THROUGH THE REGION. DEPENDING
ON WHERE THE WARM FRONT SETS UP...COULD BE A MORE ACTIVE PERIOD OF
WEATHER. TOO SOON TO TELL THIS FAR OUT IN THE FORECAST. LOOKS LIKE
TEMPERATURES WILL WARM TO NEAR OR ABOVE SEASONAL NORMALS ONCE
AGAIN.

AVIATION/12Z TAFS/...SWLY WINDS WILL PREVAIL TODAY AND TNT. LOW
PRESSURE WILL BRING A ROUND OR TWO OF STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED
OUTSIDE OF THE THUNDERSTORMS BUT SIGNIFICANTLY REDUCED CIGS AND
VSBYS WOULD BE EXPECTED WITHIN ANY STRONG TO SEVERE STORMS. SOME
MVFR TO IFR CIGS AND VSBYS COULD LINGER AFTER THE STORMS ESPECIALLY
TNT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION...GEHRING
TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT MON JUN 30 2014

WIZ046-047-051-052-056>060-062>072-011015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
513 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
SOUTHERN WISCONSIN WITH A MODERATE RISK IN FAR SOUTHWEST
WISCONSIN. A LINE OR CLUSTERS OF SEVERE THUNDERSTORMS IS EXPECTED
LATE THIS AFTERNOON THROUGH THE EVENING. WIDESPREAD DAMAGING
WINDS AND TORNADOES IS THE BIGGEST CONCERN BUT LARGE HAIL IS
LIKELY AS WELL. WE RECOMMEND PEOPLE REMAIN AWARE OF THE WEATHER
CONDITIONS AND FORECAST FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-011015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
513 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH STRONG TO
SEVERE THUNDERSTORMS LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY FOR GUSTY WEST
WINDS.

THERE ARE SMALL CHANCES OF THUNDERSTORMS FOR TUESDAY AND AGAIN FOR
THE WEEKEND.

MG

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 30, 1:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TORNADO          2 NNE OREGON            42.95N 89.37W
06/29/2014                   DANE               WI   NWS STORM SURVEY

            EF-1 TORNADO. DAMAGE PATH 1.2 MILES...500 YARD MAX PATH
            WIDTH. HALF OF ROOF TORN OFF OF LARGE BARN...PARTIAL ROOF
            TORN OFF OF POLE BARN. NUMEROUS TREES UPROOTED AND
            SNAPPED.

&&

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:40 PM CDTSpecial Weather StatementMKXSauk20 min
Jun 29, 9:58 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk47 min
Jun 29, 10:09 PM CDTTornado WarningMKXIowa51 min
Jun 29, 10:44 PM CDTTornado Warning Tornado observedMKXDane, Iowa31 min
Jun 29, 11:09 PM CDTSevere Thunderstorm WarningMKXDane51 min
Jun 29, 11:18 PM CDTAreal Flood AdvisoryMKXDane3 hr
Jun 29, 11:22 PM CDTAreal Flood AdvisoryMKXGreen, Lafayette3 hr
Jun 29, 11:26 PM CDTAreal Flood AdvisoryMKXColumbia, Green Lake3 hr
Jun 29, 11:45 PM CDTSpecial Weather StatementMKXRock30 min
Jun 30, 12:00 AM CDTAreal Flood AdvisoryMKXJefferson, Rock3 hr
Jun 30, 12:17 AM CDTSpecial Weather StatementMKXRock28 min
Jun 30, 12:25 AM CDTSpecial Weather StatementMKXOzaukee, Washington35 min
Jun 30, 1:03 AM CDTSpecial Weather StatementMKXOzaukee, Sheboygan27 min
Jun 30, 1:27 AM CDTSpecial Marine WarningMKX33 min
Jun 30, 2:23 AM CDTSpecial Weather StatementMKXRock22 min
Jun 30, 10:45 AM CDTRiver Flood WarningMKXRock8 days
Jun 30, 10:45 AM CDTRiver Flood WarningMKXGreen, Rock4 days
Jun 30, 11:04 AM CDTRiver Flood WarningMKXKenosha8 days
Jun 30, 3:50 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette40 min
Jun 30, 4:14 PM CDTTornado WarningMKXIowa31 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette, Rock, Sauk46 min
Jun 30, 4:42 PM CDTTornado WarningMKXDane, Iowa18 min
Jun 30, 5:11 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson, Rock, Walworth and 1 more49 min
Jun 30, 5:14 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac31 min
Jun 30, 5:27 PM CDTSpecial Marine WarningMKX108 min
Jun 30, 5:52 PM CDTSevere Thunderstorm WarningMKXJefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha38 min
Jun 30, 6:00 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha45 min
Jun 30, 6:48 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan42 min

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.